Rash associated with Pregabalin: A case report
Burak Uz 1 * , Ali Alkan, Hakan Göker, Nilgün Atakan, Osman İlhami Özcebe
More Detail
1 Hacettepe University School of Medicine, Division of Hematology, Ankara, Turkey* Corresponding Author

Abstract

A 48-year-old man with erythematous, maculopapular rash localized to his extremities and lumbar region that he had been receiving oral pregabalin 300 mg per day for 2 months to treat his neuropathy was applied. The Nara­njo probability scale indicates a probable relationship be­tween the development of rash and use of pregabalin by our patient. Pregabalin was discontinued and antihista­minic treatment, oral methyprednisolone and topical ste­roid cream were given to treat the rash. The rash almost completely resolved one week after pregabalin was dis­continued. Pregabalin-induced rash was rarely reported in Phase 3 clinical trials, and there is currently only one available report on the development of a rash coinciding with the use of pregabalin. No clear mechanisms reported for rash associated with pregabalin. It is usually recom­mended to start pregabalin with low doses and slow in­creases might prevent the incidence of side effects.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Case Report

J Clin Exp Invest, 2013, Volume 4, Issue 1, 107-109

https://doi.org/10.5799/ahinjs.01.2013.01.0244

Publication date: 14 Mar 2013

Article Views: 2356

Article Downloads: 3349

Open Access References How to cite this article